Have you seen the movie The Ring? I know how they could make it scarier.
Cuz, I dunno, maybe I’m just weird, but I didn’t find it all that scary. And I know people who claim it’s the best horror film they’ve ever seen. To be fair, I suspect that most of those people spent the entire film staring into Naomi Watts’ cleavage, but still.
My cleavage is not nearly so impressive, but I still think I’m ripe for a remake with an even better plot twist. Okay, FINE. I’ll wear my push-up bra.
So, in my version of the movie, instead of watching some stupid video tape, the protagonist or whomever goes to the OB/GYN and gets the Femring. Seems innocuous enough, right? And then the phone call comes… “You have seven days before you LOSE YOUR MIND….”
And of course everyone thinks that can’t possibly be true. But it is. IT IS!!
What? You don’t LIKE my movie idea? Me either.
But we may have found the reason that I have been taking the short road to Sucksville this week. I’ll letcha know in a few days, after all these new drugs and my old, dependable hormone replacement therapy has a chance to kick in again.
On the one hand, HELLO, I agreed to put this very expensive bracelet in my vaginal canal with the understanding that it was going to keep things moist and happy and stop my bones from disintegrating. I’m pretty sure that if I had known that, instead, I was going to be dizzy and panicked and generally batshit, I would’ve declined. Probably not even politely.
On the other hand, it doesn’t even make sense that this would’ve happened. I was on hormones before; I just went on a different delivery system. Same dosage, even. Logic (and, apparently, my doctor) dictates that the reaction I appear to be having cannot possibly be related to the evil, evil Femring.
But on the third hand (SHUT UP! When you take ativan you get to have a third hand, dammit!), if this ISN’T a reaction to the Femring and it IS completely unrelated, then the only logical conclusion is that I had a ministroke or fried an important circuit or something, because my mind is a quivering mushy mass of unpleasant emotions. Just as gross as it sounds, by the way.
So. My choices are:
A) bizarre, intense, never-before-heard-of hormonal flux reaction type thing
B) bizarre, intense, no-trigger-whatsoever garden-variety losing of the shit
C) great new plot twist for a lousy movie about a different ring.
D) who the hell cares, wake me up when it’s over.
I never was very good at multiple choice.
Okay, it’s no secret that my brain works in some really strange ways.
But why do I now have Humble Pie running through my head?
Thirty days in the hole…
that’s what they give you
Thirty days in the hole…
Were you watching me watching Naomi Watts?
I liked “The Ring,” but didn’t find it fundametally scary either. I found myself thinking it was an interesting “artsy” film. Plus, who uses videotape anymore? Why not mix in a record player as well?
The horse jumping overboard was rather disturbing.
I think maybe you just need a good poke. WITH A STICK! To get the rain off your canopy. Dirty minded people. Honestly, I hope you get it figured out post haste, and that it’s all the drugs’ fault, not your fried brain.
OK, I’m the oddball here. The Ring scared the crap out of me and I woke up in the middle of many nights terrified of creepy ghost girls. But, I’m with you on the Ativan. I love that stuff, and people love to laugh at me when I take it.
Poor girl. I hope this can be cleared up soon, so in that case, I hope it is the femring.
repeat after me: ohhhmmmm. ohhhmmmm. oohhhmmmm. oohhhmmyygodwatchoutitshormonegirl. ooohhhmmm. ooohhhmmmakewayimbatshittoday. oohhmmmmm. oohhmmmm.
deep breath. exhale.
Ooooh, an opportunity for unsolicited advice!
Once upon a time, when I was waaaaaay the heck past the early losing-of-my-shit stages, I was given ativan, the first in a series of such medications that did NOT help me regain my shit, but rather furthered its loss. Because, as I found out when I stopped relying on my gp and saw an actual psychiatrist, ativan is OK for anxiety, but lousy for panic, and I was in a panic. Don’t know where you are, but I thought I’d throw that in, along with a plug for xnax, which is my all-time favorite drug for which one can receive a prescription (although neurontin’s a close second).
Oh, and on top of the fact that ativan made me loonier than I already was, I was also one of the few who had the bizarre side effect of retrograde amnesia…as in, once I stopped taking it, I lost all memory of everything that happened during the time I was taking it. That made for some fun times at the office, I’ll tell you! (“Of course I didn’t write that article! I haven’t even done the interv…iew…Hey, what do you know? There it is in this week’s campus paper. Well, well, well. Excuse me, Boss, while I go slit my throat…”)
Mir, I’m not a medical professional, nor do I play one on T.V., but I did use the ring after the birth of my son. I found that it brought out the latent side of my personality – the angry, evil twin that I try to suppress most of the time. After a few weeks on the ring, there was one horrible day where I had my husband up against a wall, forearm to his throat, ready to bury my fist in the middle of his face – and we have a good marriage. I went off the ring that very day and it took me a while to get my equilibrium back. I had a similar reaction to the hormone patch and went back to the plain old pill. I think method of delivery makes a huge difference. Hope you’re feeling better soon.
I didn’t find The Ring scary, though I did find it kind of creepy. Though a friend of mine has a younger sister who looks a lot like the girl from the movie, and he scared one of our friends SO badly…
Okay, odd way to introduce myself, but I just had to add my two cents here. So, first, I love your blog. Yeah, I am a quiet little reader who never makes a comment (until now), but you do make me smile.
Second, what the hell are you doing on ativan? Go see your doc, tell him/her that you are not ready for the mental ward just yet and that you would prefer a drug that will allow you to think for yourself. Your other option is to remain on this drug and just accept your freak status now. You could even give yourself a cool nickname. How does “crazy twitching lady” sound to you?
I may be, well, a tad over the top here, but I do speak from experience. Good luck to you!